Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have weight loss, low hemoglobin, appetite loss, swollen hand. Have diabetes on medicine. Have repeated UTI

My mother is diabetic for last 8 years she takes pills regular, in last 6 month twice she had urinary infection doctor said it was due to diabetic they asked her to reduce he weight so she started yoga and started eating less, but from last 3 month she has sudden weight loss and her hemoglobin level is also came very low. She has stop eating food and when forced she eats little. She has lost around 14 kg and when tested blood sugar recently it came 85 to 128. Her left hand is swollen. Please advise what to do and what would have caused sudden weight loss.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your mother is diabetic and taking regular treatment which is good she had UTI in diabetic they are relatively more common but she was treated with appropriate antibiotics,
If she has lost 14 kg weight which is excessive , Sudden weight loss is not good it should be gradual but what is the reason for this needs to be found out with meticulous examination and required investigations.
If she is following crash diet then it is possible and her Hemoglobin is also low from previous level, which could be due to nutritional deficiency or blood loss from body, another possibility is development of Kidney failure,or any systemic disease or complication.
She should be investigated by CDBC,FBS,PPBS,Blood Urea, Serum creatinine,Urine,Stool R&M, Abdominal Ultrasonography, an X ray chest.
If everything is fine then balanced diabetic diet and supplementation of Iron,and vitamin will restore her health.
Further action depends on result of tests.
Please take care
Good Luck.
Answered: Thu, 11 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor